Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 9, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 8, 2011, 4:40 PM CST for Lamar County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2011, 4:40 PM CST (22:40 UTC)
- Expired
- Mar 8, 2011, 5:45 PM CST
- In force
- 65 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Lamar County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 189 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 5:10 PM CST | HAIL 1 | Biardstown, TX | PEA TO QUARTER SIZE HAIL WAS REPORTED IN BIARDSTOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 1:34 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 376 m²/s²
- 0-3 km storm-relative helicity
- 466 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
359
WUUS54 KFWD 082240
SVRFWD
TXC277-082345-
/O.NEW.KFWD.SV.W.0009.110308T2240Z-110308T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
440 PM CST TUE MAR 8 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAMAR COUNTY IN NORTHEAST TEXAS...
* UNTIL 545 PM CST
* AT 440 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 21
MILES SOUTHWEST OF PARIS...AND MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PARIS AROUND 505 PM
BLOSSOM AND DEPORT AROUND 515 PM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM TUESDAY EVENING FOR
NORTHEASTERN TEXAS.
&&
LAT...LON 3341 9530 3349 9564 3348 9567 3349 9571
3349 9578 3347 9581 3347 9585 3361 9585
3384 9531
TIME...MOT...LOC 2240Z 253DEG 41KT 3351 9582
$$
85/NH3 follow-up statements
329
WWUS54 KFWD 082258
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
458 PM CST TUE MAR 8 2011
TXC277-082345-
/O.CON.KFWD.SV.W.0009.000000T0000Z-110308T2345Z/
LAMAR TX-
458 PM CST TUE MAR 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST
FOR SOUTHERN LAMAR COUNTY...
AT 458 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
EAST OF ROXTON...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PARIS AROUND 505 PM CST...
BLOSSOM AND SUN VALLEY AROUND 515 PM CST...
DEPORT AROUND 520 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3341 9530 3349 9564 3348 9567 3349 9571
3349 9578 3348 9581 3364 9576 3384 9531
TIME...MOT...LOC 2258Z 255DEG 38KT 3356 9560
$$
92905
WWUS54 KFWD 082315
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CST TUE MAR 8 2011
TXC277-082345-
/O.CON.KFWD.SV.W.0009.000000T0000Z-110308T2345Z/
LAMAR TX-
515 PM CST TUE MAR 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST
FOR SOUTHEASTERN LAMAR COUNTY...
AT 515 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTH OF BLOSSOM...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DEPORT AND BLOSSOM AROUND 520 PM CST...
LAT...LON 3341 9530 3348 9559 3349 9574 3365 9547
3369 9530
TIME...MOT...LOC 2315Z 260DEG 37KT 3358 9540
$$411
WWUS54 KFWD 082339
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
539 PM CST TUE MAR 8 2011
TXC277-082349-
/O.EXP.KFWD.SV.W.0009.000000T0000Z-110308T2345Z/
LAMAR TX-
539 PM CST TUE MAR 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAMAR COUNTY
EXPIRES AT 545 PM CST...
AT 539 PM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.
LAT...LON 3341 9530 3348 9559 3349 9574 3365 9547
3369 9530
TIME...MOT...LOC 2339Z 260DEG 37KT 3362 9511
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 3:38 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 8, 3:38 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 338 PM CST TUE MAR 8 2011 .DISCUSSION... THUNDERSTORMS WILL CONTINUE TO FORM ACROSS THE EASTERN HALF OF NORTH TEXAS THIS EVENING AS A DRYLINE AND COLD FRONT MOVES ACROSS THE REGION. THE BEST CHANCE FOR SEVERE STORMS WILL BE GENERALLY EAST OF INTERSTATE 35 AND NORTH OF INTERSTATE 20 WHERE THE BEST INSTABILITY AND UPPER DYNAMICS WILL BE. HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. HOWEVER...LOW LEVEL SHEAR WILL BE SUFFICIENT TO SUPPORT SOME ROTATING STORMS WITH SOME TORNADO POTENTIAL. THUNDERSTORMS WILL END FROM WEST TO EAST THROUGH THE NIGHT AS DRIER AND MORE SUBSIDENT AIR MOVES IN FROM THE WEST BEHIND A PASSING SHORT WAVE. SURFACE HIGH PRESSURE WILL BUILD SOUTHWARD ACROSS THE PLAINS ON WEDNESDAY...BRINGING DRIER AND MUCH COOLER AIR. THE REMAINDER OF THE WEEK THROUGH THE WEEKEND WILL BE RAIN-FREE WITH A WARMING TREND AS AN UPPER LEVEL RIDGE BUILDS EASTWARD ACROSS THE PLAINS. LOW LEVEL MOISTURE WILL NOT RETURN UNTIL FRIDAY WHEN A SURFACE LOW DEVELOPS LEE OF THE ROCKIES. THE NEXT CHANCE OF RAIN WILL NOT ARRIVE UNTIL LATE SUNDAY/MONDAY WHEN A SHORT WAVE TROUGH AND ASSOCIATED COLD FRONT MOVES ACROSS THE REGION. THE SYSTEM IS PROGGED BY THE ECMFW AND THE GFS TO BE FAST MOVING WITH UPPER LEVEL RIDGING EXPECTED BY TUESDAY. TEMPERATURES WILL BE ON THE COOL SIDE TONIGHT THROUGH THURSDAY MORNING WITH LOWS IN THE 30S AND 40S AND HIGHS MAINLY IN THE 60S. IT DOES NOT APPEAR THAT ANY SITES WILL SEE FREEZING TEMPERATURE BEHIND THIS COLD FRONT. HIGH TEMPERATURES WILL WARM INTO THE MIDDLE 60S TO LOWER 70S THURSDAY AFTERNOON WITH HIGHS FRIDAY THROUGH SUNDAY GENERALLY IN THE 70S. LOW TEMPS THURSDAY MORNING THROUGH SUNDAY WILL BE IN THE 40S AND LOWER 50S. TEMPERATURES WILL ONLY COOL SLIGHTLY SUNDAY NIGHT AND MONDAY. FIRE WEATHER CONDITIONS WILL REMAIN ELEVATED ACROSS THE WESTERN COUNTIES OF NORTH TEXAS FOR THE NEXT COUPLE OF HOURS WEST OF THE DRY LINE. THEREFORE...WILL KEEP THE RED FLAG WARNING IN PLACE THROUGH 6 PM. WIND SPEEDS SHOULD DECREASE SOME AFTER SUNSET AND RELATIVE HUMIDITIES WILL SLOWLY INCREASE. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 43 65 42 69 46 / 40 0 0 0 0 WACO, TX 45 69 39 71 44 / 20 0 0 0 0 PARIS, TX 41 61 37 63 40 / 50 0 0 0 0 DENTON, TX 40 65 38 69 44 / 30 0 0 0 0 MCKINNEY, TX 42 63 35 67 43 / 50 0 0 0 0 DALLAS, TX 43 65 43 68 46 / 50 0 0 0 0 TERRELL, TX 43 64 39 67 42 / 50 0 0 0 0 CORSICANA, TX 47 65 41 68 45 / 50 0 0 0 0 TEMPLE, TX 43 68 39 72 43 / 20 0 0 0 0 MINERAL WELLS, TX 39 70 36 72 41 / 5 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR TXZ100-101-115- 116-129-130-141. && 84/79
Hazardous weather outlook, Mar 8, 2:41 PM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 241 PM CST TUE MAR 8 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 241 PM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING ALONG AND EAST OF A LINE FROM BOWIE TO LAMPASAS. THE BEST CHANCE OF THUNDERSTORMS WILL BE ALONG AND EAST OF INTERSTATE 35 WHERE ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO IS POSSIBLE. A RED FLAG WARNING IS IN EFFECT THROUGH 6PM ALONG AND WEST OF A JACKSBORO TO STEPHENVILLE TO COMANCHE LINE. SOUTH OF THIS AREA...HIGH FIRE WEATHER CONDITIONS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ALONG AND EAST OF INTERSTATE 35.
In the hours before
Local storm report, Mar 8, 4:02 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CST TUE MAR 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 4 NE BONHAM 33.62N 96.13W
03/08/2011 E1.75 INCH FANNIN TX TRAINED SPOTTERLocal storm report, Mar 8, 4:02 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CST TUE MAR 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 4 NE BONHAM 33.62N 96.13W
03/08/2011 E1.75 INCH FANNIN TX TRAINED SPOTTERLocal storm report, Mar 8, 4:14 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
414 PM CST TUE MAR 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 1 N WINDOM 33.58N 96.00W
03/08/2011 E2.75 INCH FANNIN TX TRAINED SPOTTERLocal storm report, Mar 8, 4:16 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
416 PM CST TUE MAR 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG BROOKSTON 33.62N 95.70W
03/08/2011 LAMAR TX AMATEUR RADIOLocal storm report, Mar 8, 4:23 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
423 PM CST TUE MAR 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 3 NW PARIS 33.68N 95.57W
03/08/2011 E1.00 INCH LAMAR TX EMERGENCY MNGR
AT FM 2820 AND FM 79Local storm report, Mar 8, 4:25 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
425 PM CST TUE MAR 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 2 W PARIS 33.65N 95.56W
03/08/2011 E0.88 INCH LAMAR TX AMATEUR RADIOThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 1:51 PM CST | Special Weather Statement | FWD | Cooke | 24 min |
| Mar 8, 2:14 PM CST | Special Weather Statement | FWD | Grayson | 31 min |
| Mar 8, 2:36 PM CST | Special Weather Statement | FWD | Denton | 24 min |
| Mar 8, 2:45 PM CST | Special Weather Statement | FWD | Grayson | 30 min |
| Mar 8, 3:06 PM CST | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 54 min |
| Mar 8, 3:15 PM CST | Special Weather Statement | FWD | Dallas | 30 min |
| Mar 8, 3:50 PM CST | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 55 min |
| Mar 8, 3:53 PM CST | Tornado Warning | FWD | Fannin, Lamar | 52 min |
| Mar 8, 4:41 PM CST | Special Weather Statement | FWD | Hunt | 34 min |
| Mar 8, 5:09 PM CST | Special Weather Statement | FWD | Hunt | 36 min |
| Mar 8, 5:38 PM CST | Special Weather Statement | FWD | Delta, Hunt, Rockwall | 37 min |
| Mar 8, 5:56 PM CST | Severe Thunderstorm Warning | FWD | Hopkins | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.